Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 59, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 30, 2016, 6:11 PM EDT for Hardee County, Manatee County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2016, 6:11 PM EDT (22:11 UTC)
- Expired
- Jul 30, 2016, 6:35 PM EDT
- In force
- 24 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hardee County, FL, Manatee County, FL
The radar
The Tampa radar (KTBW), 35 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.2 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1365 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
924
WUUS52 KTBW 302211
SVRTBW
FLC049-081-302245-
/O.NEW.KTBW.SV.W.0059.160730T2211Z-160730T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
611 PM EDT SAT JUL 30 2016
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HARDEE COUNTY IN CENTRAL FLORIDA...
NORTHEASTERN MANATEE COUNTY IN WEST CENTRAL FLORIDA...
* UNTIL 645 PM EDT
* AT 610 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF ONA...OR 15 MILES WEST OF WAUCHULA...MOVING SOUTHWEST AT 5 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MYAKKA HEAD AND DUETTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2765 8210 2765 8203 2753 8192 2736 8207
2757 8226
TIME...MOT...LOC 2210Z 050DEG 4KT 2756 8206
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
217
WWUS52 KTBW 302224
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
624 PM EDT SAT JUL 30 2016
FLC049-081-302245-
/O.CON.KTBW.SV.W.0059.000000T0000Z-160730T2245Z/
HARDEE FL-MANATEE FL-
624 PM EDT SAT JUL 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHWESTERN HARDEE AND NORTHEASTERN MANATEE COUNTIES...
AT 624 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST
OF ONA...OR 16 MILES WEST OF WAUCHULA...AND IS NEARLY STATIONARY.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MYAKKA HEAD AND DUETTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2765 8210 2765 8203 2753 8192 2736 8207
2757 8226
TIME...MOT...LOC 2224Z 082DEG 3KT 2757 8208
HAIL...<.75IN
WIND...60MPH
$$323
WWUS52 KTBW 302235
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
635 PM EDT SAT JUL 30 2016
FLC049-081-302244-
/O.CAN.KTBW.SV.W.0059.000000T0000Z-160730T2245Z/
HARDEE FL-MANATEE FL-
635 PM EDT SAT JUL 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HARDEE AND
NORTHEASTERN MANATEE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS HEAVY
RAIN AND SOME SMALL HAIL WILL STILL BE POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 2765 8210 2765 8203 2753 8192 2736 8207
2757 8226
TIME...MOT...LOC 2232Z 050DEG 4KT 2756 8209
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:50 PM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jul 30, 2:50 PM EDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 250 PM EDT SAT JUL 30 2016 .SHORT TERM (Tonight - Sunday)...The upper level ridge axis continues to extend over the Florida Peninsula in a northeast- southwest orientation from Daytona Beach to Tampa Bay. The axis is expected to shift slightly north along the Nature Coast by late Saturday into Sunday and become more east-west oriented. On the surface, high pressure in the western Atlantic ridging west southwest will keep a light east through southeast wind flow along the east coast and interior counties. Another high pressure pressure center is located in the eastern Gulf of Mexico. This will keep winds variable between 5-8 knots through Sunday afternoon. The ridge will shift slightly northward by Sunday evening which will bring a more southwest wind north of Tampa Bay and a south southeast wind south of Tampa Bay. So, with no significant change in the weather pattern, very similiar rain chances to what we have had for the past several days will continue. The daytime high will continue to be a few degrees above normal with low to mid 90's expected with overnight lows in the mid to upper 70's. && .Mid/Long Term (Monday through next Saturday)... The synoptic pattern becomes less defined over the FL peninsula during Monday as we reside between upper ridging to our east...and a departing inverted trough/tutt feature exiting westward across the Gulf. GFS/ECWMF both to varying degrees show a swath of drier air aloft pivoting over the peninsula from the east and southeast during Monday...and hence are less active with their parameterized convection. Given the similarity between these two global models...am inclined to believe that convection might be held back a bit on Monday...and will keep PoPs on the lower side to start out the work week. Likely will see the column moisten once again through the middle part of the week...returning the forecast to more typical/climo type conditions during the Wednesday/Thursday period. Beyond Thursday the forecast becomes complicated by the potential development of a tropical feature in the NW Caribbean. Now...currently...any tropical disturbance is not anticipated to directly impact our weather...being well removed to the south. However...indirect effects such as a tighter gradient above the surface will have influence on the development and evolution of the daily sea-breeze. Any changes in the evolution of the sea-breeze will also impact the rainfall forecasts. Therefore...until there is more confidence in any type of low pressure system over the NW Caribbean...will not deviate the forecast much from climo...and really just continue a similar forecast from Thursday into Friday and Saturday. && .AVIATION...Most of the terminals have had a rumble or two over the past few hours. Model guidance have most storms moving to the east during the late afternoon and then coming back westward by evening. Will keep VCTS in the forecast through 02Z. VFR conditions along with light winds can be expected overnight. A similiar pattern will return tomorrow with late morning storms developing. && .MARINE...High pressure continues to ridge over the central part of the Florida peninsula and into the Gulf of Mexico and will produce variable winds in the 5-8 knot range. Most of the thunderstorms that have been firing up over the coastal waters all morning have moved inland. These late night/early morning storms can be expected over the coming days, with decreasing coverage during the day as storms move over land. Winds and seas are expected to remain below cautionary level for the next 5 days. && .FIRE WEATHER...A typical summer time pattern will continue keeping humidity levels above any critical fire weather thresholds. The only fire weather danger will be from dangerous cloud to ground lightning associated with passing thunderstorms that would spark wild fires. && .Preliminary Point Temps/PoPs... TPA 78 91 77 92 / 30 40 30 20 FMY 76 91 76 93 / 40 50 20 30 GIF 75 92 75 94 / 40 40 10 20 SRQ 77 91 78 91 / 20 40 20 20 BKV 74 92 74 93 / 30 40 30 20 SPG 79 91 79 92 / 20 30 30 20 && .TBW Watches/Warnings/Advisories... FL...None. Gulf waters...None. && SHORT TERM/AVIATION/MARINE/FIRE WEATHER...74/Wynn MID TERM/LONG TERM/DECISION SUPPORT...14/Mroczka
Hazardous weather outlook, Jul 30, 5:04 AM EDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 504 AM EDT SAT JUL 30 2016 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-310915- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 504 AM EDT SAT JUL 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...THUNDERSTORM IMPACT... THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CARLISLE
In the hours before
Special weather statement, Jul 30, 5:37 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL 537 PM EDT SAT JUL 30 2016 FLZ056-061-255-302215- INLAND MANATEE-DESOTO-HARDEE- 537 PM EDT SAT JUL 30 2016 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN DESOTO... WESTERN HARDEE AND EASTERN MANATEE COUNTIES... AT 537 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR ONA...OR 11 MILES WEST OF WAUCHULA...MOVING SOUTHWEST AT 5 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... ONA...MYAKKA CITY...LIMESTONE AND MYAKKA HEAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 2763 8201 2742 8175 2722 8209 2750 8234 TIME...MOT...LOC 2137Z 043DEG 5KT 2752 8200
Special weather statement, Jul 30, 5:47 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL 547 PM EDT SAT JUL 30 2016 FLZ165-265-302230- INLAND LEE-COASTAL LEE- 547 PM EDT SAT JUL 30 2016 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL LEE COUNTY... AT 546 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR BUCKINGHAM... OR NEAR FORT MYERS...MOVING SOUTHWEST AT 5 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... CAPE CORAL...FORT MYERS...LEHIGH ACRES...CYPRESS LAKE...PINE MANOR... LOVERS KEY STATE PARK...BUCKINGHAM...THREE OAKS...EAST DUNBAR... SOUTHWEST FLORIDA AIRPORT...SAN CARLOS PARK...IONA... LOCHMOOR WATERWAY ESTATES...VILLAS...MCGREGOR...HARLEM HEIGHTS... PALMONA PARK...ST. JAMES CITY...FORT MYERS VILLAS AND PAGE PARK. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 2674 8180 2657 8159 2633 8187 2657 8210 TIME...MOT...LOC 2146Z 043DEG 5KT 2663 8178
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 5:37 PM EDT | Special Weather Statement | TBW | Hardee | 38 min |
| Jul 30, 5:47 PM EDT | Special Weather Statement | TBW | Lee | 43 min |
| Jul 30, 5:59 PM EDT | Areal Flood Advisory | TBW | Lee | 61 min |
| Jul 30, 6:03 PM EDT | Areal Flood Advisory | TBW | Hardee | 57 min |
| Jul 30, 6:51 PM EDT | Special Weather Statement | TBW | Highlands | 39 min |
| Jul 30, 7:48 PM EDT | Special Weather Statement | TBW | Lee | 42 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.